Alert archive / Nebraska / Special Weather Statements in 2013
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Aug 6, 2013, 8:49 AM CDT for Cass County, Sarpy County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 8:49 AM CDT (13:49 UTC)
- Expired
- Aug 6, 2013, 9:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
Counties Cass County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 29 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2968 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
538
WWUS83 KOAX 061349
SPSOAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT TUE AUG 6 2013
NEZ051-053-067-061415-
CASS NE-SARPY NE-SAUNDERS NE-
849 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR CASS...SARPY AND SOUTHEASTERN
SAUNDERS COUNTIES UNTIL 915 AM CDT...
AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YUTAN...OR 21 MILES WEST OF OMAHA...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRETNA...ASHLAND...SPRINGFIELD...YUTAN...LOUISVILLE...CEDAR CREEK...
MURDOCK...MANLEY...MEMPHIS AND SOUTH BEND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
TUESDAY AFTERNOON FOR CENTRAL NEBRASKA.
LAT...LON 4089 9603 4092 9627 4102 9646 4105 9647
4106 9654 4127 9646 4124 9636 4121 9636
4119 9632 4114 9600 4100 9591
TIME...MOT...LOC 1345Z 299DEG 33KT 4115 9640
$$
CHERMOKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:16 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 6, 4:16 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 416 AM CDT TUE AUG 6 2013 .DISCUSSION... SHORT TERM CONCERNS WILL BE MORNING CONVECTION AND THEN AFTERNOON AND EVENING CONVECTION/SEVERE WEATHER POTENTIAL. DUE TO MORNING CONVECTION...WILL LIKELY NEED TO RE-VISIT THE FORECAST EARLY THIS MORNING. WATER VAPOR SATELLITE IMAGERY AND LIGHTNING DATA CONTINUED TO SHOW TROPICAL MOISTURE STREAMING NORTHWARD ACROSS MEXICO INTO THE FOUR CORNERS REGION AND INTO THE PLAINS AND THEN SOUTHEAST TOWARD THE LOWER MISSISSIPPI VALLEY AROUND THE LARGE H5 HIGH PRESSURE AREA CENTERED IN WEST TEXAS. THE H5 CANADIAN LOW WAS STILL CENTERED NEAR CHURCHILL BY HUDSON/S BAY WITH A TROF TRAILING BACK TOWARD WASHINGTON STATE. SHORTWAVES WERE OVER MONTANA/WYOMING AND KANSAS WITH CONVECTION ASSOCIATED WITH THESE FEATURES. CHANGES FROM A DAY AGO...SHOWED THAT THE H7 TEMPERATURES HAVE WARMED. OMA WAS AT +12C WITH +14C WIDESPREAD ACROSS KANSAS. PER THE SPC MESOANALYSIS...THE LARGE H7 +10C DEWPOINTS HAD SHIFT FROM EASTERN KS TO CENTRAL AND PARTS OF WESTERN KS. H85 DEWPOINTS HAD WERE STILL QUITE HIGH WITH WIDESPREAD +14 TO +18 FOR PARTS OF THE ROCKIES AND A LARGE AREA FROM THE GULF NORTH THROUGH OK/KS INTO NEB. EARLY THIS MORNING...THE MAIN FOCUS FOR THE LOW LEVEL JET WAS FROM THE DAKOTAS INTO MINNESOTA AND FROM KANSAS INTO MISSOURI AND BY 4AM...THERE WAS GOOD DEVELOPMENT SOUTHWARD INTO NORTH CENTRAL NEBRASKA...ALONG THE INSTABILITY GRADIENT AND WHERE MID LEVEL LAPSE RATES WERE QUITE STEEP. THE GFS DID A GOOD JOB WITH THE CONVECTION COMPARED TO THE OTHER MODELS AND HAS MOST OF IT THRU BY 12Z...HOWEVER THE NAM HOLDS ON TO SHOWERS AND THUNDERSTORMS THROUGH 15Z. THE CONVECTION HAS BEEN MAKING IT FARTHER NORTH OR SOUTH THAN THE MODELS HAVE BEEN PROJECTING THE LAST COUPLE OF DAYS. THE SHORT RANGE MODELS HAVE A TOUGH TIME WITH THESE COMPLEXES...AND THE EXTENT IS ALWAYS DIFFICULT TO PIN DOWN. DID INCREASE POPS ACROSS NORTHEAST AND EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA THIS MORNING. WILL CONTINUE TO MONITOR SHORT TERM RADAR TRENDS FOR MORNING UPDATES. NAM/GFS/4KM WRF PROGS ARE CONSISTENT IN BRINGING LIKELY POPS INTO NORTHEAST NEBRASKA THROUGH 00Z ESPECIALLY NORTH OF A LINE FROM OLU-SUX WITH THE COLD FRONT...HOWEVER ARE A LITTLE SLOWER TO BRING IT SOUTH AND TO END AND NOT AS ROBUST WITH THE PRECIPITATION. FEEL THERE ARE GOOD PARAMETERS IN PLACE THERMALLY/DYNAMICALLY AND MOISTURE-WISE AND WILL INCLUDE HIGH POPS IN THE NORTH AND TAPER TO CHANCE IN SOUTHEAST NEBRASKA THROUGH 00Z...THEN SHIFT LIKELY POPS SOUTHWARD WITH THE FRONT AFTER 00Z...DECREASING FROM NORTH TO SOUTH AFTER 06Z. DEPENDING ON HOW THE ONGOING CLUSTER OF THUNDERSTORMS DEVELOPS CLOUDS WILL AGAIN AFFECT TEMPERATURES AND INSTABILITY. AHEAD OF THE FRONT...DESTABILIZATION WITH CAPES OF 2500-3500J/KG AND DEEP LAYER SHEAR INCREASING TO 40-50KTS AND ABUNDANT MOISTURE SHOULD PROVIDE SUPPORT FOR MULTIPLE TSTORM MODES. A 50KT SPEED MAX FROM FROM SD INTO IA COULD ENHANCE THE WIND THREAT. HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS...HOWEVER AN ISOLD TORNADO IS ALSO POSSIBLE. HAVE LEFT WEDNESDAY DRY...WITH PRECIPITATION CHANCES MOVING NORTHWARD FOR THURSDAY. THE GFS/EC ARE MORE AGGRESSIVE WITH A SHORTWAVE TROF AND RETURN OF MOISTURE AND A FRONT IN THE AREA. TIME SECTIONS/FORECAST SOUNDING ARE PRETTY ROBUST HOWEVER LOW LEVEL DRY AIR WILL NEED TO BE OVERCOME. ONCE THE SYSTEM MOVES OUT OF THE AREA FRIDAY IT SHOULD BE DRY FRIDAY NIGHT. TEMPERATURES STILL LOOK AT OR BELOW NORMAL FRIDAY THROUGH MONDAY. A DEEPENING LONGWAVE TROF FROM CANADA INTO THE PLAINS SHOULD BRING CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. && .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK. HIGH LEVEL CLOUDS SHOULD THIN DURING THE OVERNIGHT HOURS. STILL EXPECT SOME DECREASE IN CEILINGS...EXPECIALLY AT KOFK. WIDESPREAD IFR CONDITIONS DO NOT LOOK QUITE AS LIKELY AS THEY DID 6 HOURS AGO FOR KOMA AND KLNK. IF THEY DEVELOP...IFR CONDITIONS COULD LAST UNTIL 8 OR 9 AM. TSRA COULD AFFECT KOFK BY EARLY AFTERNOON...WITH TSRA POSSIBLE AT BOTH KOMA AND KLNK IN THE LATE AFTERNOON AND EVENING TUESDAY. JUST WENT WITH MVFR CONDITIONS WITH PROB30 GROUPS TUESDAY FOR NOW. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Aug 6, 6:30 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 630 AM CDT TUE AUG 6 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-070130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 630 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PUSH ACROSS NORTHEAST AND PARTS OF EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA THIS MORNING. THE ISOLATED STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH PERIODS OF HEAVY RAIN POSSIBLE WITH THE STORMS. THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. A CLUSTER OF THUNDERSTORMS THAT ORIGINATED IN WESTERN SOUTH DAKOTA HAVE CONTINUED DEVELOP EARLY THIS MORNING ALONG AN INSTABILITY GRADIENT AND AN AREA OF DEEP MOISTURE. THESE SHOULD WEAKEN LATER THIS MORNING. AN UPPER LEVEL WEATHER DISTURBANCE...COMBINED WITH A COLD FRONT AND HOW MUCH HEATING WE GET THIS AFTERNOON WILL SET THE STAGE FOR THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND TONIGHT...SOME OF WHICH MAY BE SEVERE. LOCALLY DENSE FOG CAN BE EXPECTED THIS MORNING FOR PARTS OF SOUTHWEST IOWA...LIFTING AFTER 9AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF STORMS WILL RETURN TO SOUTHEAST NEBRASKA WEDNESDAY NIGHT THROUGH FRIDAY AND FOR MUCH OF THE AREA SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ZAPOTOCNY
In the hours before
Local storm report, Aug 6, 8:08 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 1 E BLAIR 41.54N 96.12W
08/06/2013 WASHINGTON NE LAW ENFORCEMENT
ROOF OF BUILDING BLOWN OFF
&&
BKERNSpecial weather statement, Aug 6, 8:11 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 AM CDT TUE AUG 6 2013
NEZ044-051-052-061345-
DODGE NE-DOUGLAS NE-SAUNDERS NE-
811 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE...WESTERN
DOUGLAS AND SAUNDERS COUNTIES UNTIL 845 AM CDT...
AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CEDAR BLUFFS...OR 33 MILES WEST OF OMAHA...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKHORN...WAHOO...VALLEY...YUTAN...CEDAR BLUFFS...MEAD...WATERLOO...
INGLEWOOD...PRAGUE...ITHACA...COLON...LESHARA AND MALMO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
TUESDAY AFTERNOON FOR CENTRAL NEBRASKA.
LAT...LON 4120 9624 4119 9630 4119 9632 4118 9633
4113 9660 4128 9685 4144 9670 4141 9633
4139 9632 4139 9616
TIME...MOT...LOC 1308Z 285DEG 34KT 4139 9664
CHERMOKLocal storm report, Aug 6, 8:27 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
827 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE ROYAL 42.32N 98.09W
08/06/2013 M1.74 INCH ANTELOPE NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Aug 6, 8:34 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN PIERCE 42.20N 97.53W
08/06/2013 M1.17 INCH PIERCE NE CO-OP OBSERVER
0700 AM HEAVY RAIN WAYNE 42.24N 97.02W
08/06/2013 M1.14 INCH WAYNE NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Aug 6, 8:37 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD FREMONT 41.44N 96.49W
08/06/2013 DODGE NE EMERGENCY MNGR
MOST INTERSECTIONS ARE FLOODED ON THE SOUTH SIDE OF
FREMONT.
&&
PEARSONSpecial weather statement, Aug 6, 8:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT TUE AUG 6 2013
NEZ051-053-067-061415-
CASS NE-SARPY NE-SAUNDERS NE-
849 AM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR CASS...SARPY AND SOUTHEASTERN
SAUNDERS COUNTIES UNTIL 915 AM CDT...
AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YUTAN...OR 21 MILES WEST OF OMAHA...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRETNA...ASHLAND...SPRINGFIELD...YUTAN...LOUISVILLE...CEDAR CREEK...
MURDOCK...MANLEY...MEMPHIS AND SOUTH BEND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
TUESDAY AFTERNOON FOR CENTRAL NEBRASKA.
LAT...LON 4089 9603 4092 9627 4102 9646 4105 9647
4106 9654 4127 9646 4124 9636 4121 9636
4119 9632 4114 9600 4100 9591
TIME...MOT...LOC 1345Z 299DEG 33KT 4115 9640
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:30 AM CDT | Special Weather Statement | OAX | Antelope | 45 min |
| Aug 6, 5:51 AM CDT | Special Weather Statement | OAX | Colfax | 24 min |
| Aug 6, 5:55 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 50 min |
| Aug 6, 6:18 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders, Washington | 42 min |
| Aug 6, 6:42 AM CDT | Special Weather Statement | OAX | Madison, Platte, Stanton | 33 min |
| Aug 6, 6:59 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 31 min |
| Aug 6, 7:17 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 28 min |
| Aug 6, 7:29 AM CDT | Special Weather Statement | OAX | Colfax | 31 min |
| Aug 6, 7:39 AM CDT | Areal Flood Advisory | OAX | Washington | 2 hr |
| Aug 6, 7:43 AM CDT | Flash Flood Warning | OAX | Dodge, Washington | 3 hr |
| Aug 6, 8:11 AM CDT | Special Weather Statement | OAX | Saunders | 34 min |
| Aug 6, 6:14 PM CDT | Special Weather Statement | OAX | Madison | 46 min |
| Aug 6, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 39 min |
| Aug 6, 5:16 AM CDT | Dense Fog Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie, Shelby | 4 hr |
| Aug 6, 7:41 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 34 min |
| Aug 6, 9:10 AM CDT | Special Weather Statement | OAX | Pottawattamie | 35 min |
Nearby
Special Weather Statements in Nebraska, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.